Alert archive / Virginia / Tornado Warnings in 2017

Tornado Warning 3, NWS Baltimore/Washington

April 6, 2017Fairfax County, Loudoun County, Prince William County, Virginia; Montgomery County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 6, 2017, 1:26 PM EDT for Fairfax County, Loudoun County, Prince William County, Virginia; Montgomery County, Maryland. It was in force for 19 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2017, 1:26 PM EDT (17:26 UTC)
Expired
Apr 6, 2017, 1:45 PM EDT
In force
19 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 18 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 1:27 PM EDTTSTM WND DMG2 Sse Arcola, VATREE ON CAR.
Apr 6, 1:27 PM EDTTSTM WND DMG3 N Chantilly, VATREE UPROOTED
Apr 6, 1:29 PM EDTTSTM WND DMG3 S Arcola, VAABOUT TWO DOZEN TREES SNAPPED NEAR THE INTERSECTION OF GUM SPRING ROAD AND LENNOX HALE DRIVE.
Apr 6, 1:30 PM EDTTSTM WND DMG3 Sw Dulles Internation, VASHUTTER BLOWN OFF HOUSE
Apr 6, 1:35 PM EDTTSTM WND DMG1 Sse Herndon, VATREE DOWN AT COURTYARD HOTEL IN HERNDON.
Apr 6, 1:36 PM EDTFUNNEL CLOUD3 N Arcola, VAPUBLIC REPORT TO 911. NO DAMAGE REPORTED.
Apr 6, 1:36 PM EDTTORNADOOak Grove, VAEF-0 TORNADO. MAX WINDS 70 MPH. PATH LENGTH 3.3 MILES...MAX WIDTH 25 YARDS. SEVERAL DOZEN TREES SNAPPED AND UPROOTED...SEVERAL FENCES BLOWN OVER.
Apr 6, 1:36 PM EDTTORNADOOak Grove, VASIX TO 10 TREES DOWN IN VICINITY OF BUILDERS ROAD AND CRESTVIEW DRIVE...ALL FALLING TOWARDS THE NORTH. WOOD FENCING ALONG CRESTVIEW DR BLOWN TO THE WEST.
Apr 6, 1:36 PM EDTTORNADOOak Grove, VASIX TO 10 TREES DOWN IN VICINITY OF BUILDERS ROAD AND CRESTVIEW DRIVE...ALL FALLING TOWARDS THE NORTH. WOOD FENCING ALONG CRESTVIEW DR BLOWN TO THE WEST. RATED EF-0 WITH ESIIMATED WINDS 60-70 MPH...PATH LENGTH 0.75 MILES...AND PATH WIDTH 25 YARDS.
Apr 6, 1:37 PM EDTTSTM WND DMG1 Ese Sterling Park, VAFEW LARGE TREES DOWN NEAR INTERSECTION OF EAST HOLLY AVE AND ELIZABETH CT
Apr 6, 1:37 PM EDTTSTM WND DMG2 E Sterling Park, VASEVERAL SMALL TREES SNAPPED IN SUGARLAND RUN STREAM VALLEY PARK IN HERNDON.
Apr 6, 1:38 PM EDTHAIL 0.753 Nw Dulles Internation, VAPENNY SIZE HAIL
Apr 6, 1:40 PM EDTTSTM WND DMG1 Ese Sterling Park, VAMULTIPLE TREES DOWN IN BACK YARD ACROSS FROM DRANESVILLE ELEMENTARY SCHOOL
Apr 6, 1:40 PM EDTTSTM WND DMG1 E Sterling Park, VATREE UPROOTED... SIDING MISSING
Apr 6, 1:40 PM EDTTSTM WND DMG2 Ene Sterling Park, VALARGE TREE DOWN BLOCKING PART OF SUGARLAND RD JUST WEST OF LANDERSET DR
Apr 6, 1:40 PM EDTTSTM WND DMG3 Sw Dulles Internation, VASHUTTER BLOWN OFF HOUSE
Apr 6, 1:43 PM EDTHAIL 0.753 Sw Ashburn, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:45 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WFUS51 KLWX 061726
TORLWX
MDC031-VAC059-107-153-061800-
/O.NEW.KLWX.TO.W.0003.170406T1726Z-170406T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
126 PM EDT THU APR 6 2017

The National Weather Service in Sterling Virginia has issued a

* Tornado Warning for...
  Montgomery County in central Maryland...
  Southeastern Loudoun County in northern Virginia...
  Northwestern Fairfax County in northern Virginia...
  Northwestern Prince William County in northern Virginia...

* Until 200 PM EDT
    
* At 126 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Warrenton, moving northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...For those in the direct path of a tornado touchdown, 
           flying debris will be dangerous to those caught without 
           shelter. Damage to roofs, siding, and windows may occur. 
           Mobile homes may be damaged or destroyed. Tree damage is 
           likely. 

* This dangerous storm will be near...
  Linton Hall around 135 PM EDT. 
  South Riding around 145 PM EDT. 
  Centreville, Brambleton, Dulles International Airport, Chantilly 
  and Arcola around 150 PM EDT. 
  Broadlands around 155 PM EDT. 
  Reston, Herndon, Lansdowne, Lowes Island, Ashburn, Sterling, Great 
  Falls and Countryside around 200 PM EDT. 

Other locations impacted by this tornadic thunderstorm include
Catharpin, Garrett Park, Derwood, Clarksburg, Woolsey, Washington
Grove, Belmont, Belleview, Bradley Farms and Kensington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3908 7697 3876 7756 3888 7770 3931 7725
TIME...MOT...LOC 1726Z 228DEG 41KT 3879 7777 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SMZ
1 follow-up statement
073 
WWUS51 KLWX 061745
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
145 PM EDT THU APR 6 2017

MDC031-VAC059-107-153-061755-
/O.CAN.KLWX.TO.W.0003.000000T0000Z-170406T1800Z/
Montgomery MD-Loudoun VA-Fairfax VA-Prince William VA-
145 PM EDT THU APR 6 2017

...THE TORNADO WARNING FOR MONTGOMERY...SOUTHEASTERN LOUDOUN...
NORTHWESTERN FAIRFAX AND NORTHWESTERN PRINCE WILLIAM COUNTIES IS
CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A severe thunderstorm watch remains in effect until 500 PM EDT for
central Maryland...and northern Virginia.

LAT...LON 3908 7697 3876 7756 3888 7770 3931 7725
TIME...MOT...LOC 1743Z 228DEG 41KT 3894 7756 

$$

SMZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 6, 9:57 AM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 6, 9:57 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
957 AM EDT Thu Apr 6 2017

.SYNOPSIS...
Low pressure will move northeast across the Great Lakes today
and tonight. Its associated cold front will cross the region
today. High pressure then builds over the area through early
next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure at 13z is located near Cleveland, with the
secondary low appearing to be taking shape near the northwestern
tip of VA. The attendant cold front stretches south along the
Appalachians. Warm front has made some northward progress from
earlier this morning, now appearing to stretch from Shenandoah-
Prince William-Calvert. Some question how much this can advance
given the rain this morning. Round one of isentropic/shortwave
induced rain and storms has mainly been affecting areas east of
the Blue Ridge. Low levels are still stable, and thus the near
term threat for severe is low, although will need to watch cells
south of the warm front.

Cold frontal precipitation is located along the Appalachians,
with a noted increase in lightning near our southwest border in
the last hour. As this spreads east, it will likely pose the
biggest severe threat of this event, although that is still
somewhat in question, since ongoing convection is likely
affecting the vertical temperature/moisture profile. Ascent and
shear will be there though, it's just a question of
organization and instability. Will have to keep an eye on hydro
too, although moderate rates and some breaks between storms
should limit concerns to urban and low-lying ponding. Current
timing suggests the second area of storms will exit by 3 PM.

Previous discussion:

Both the surface and upper low will be tracking northeast today
while deepening impressively and taking on a negative tilt. That
will be drawing moisture northward. There will be low-level
stability to overcome, but since the timing looks to be a little
bit later than yesterday's guidance, there is a fighting chance
that can happen...especially south of DC. Hodographs still are
exhibiting some low-level curvature as well.

Primary concern would be straight line winds. But, if something
can develop in advance, that's where the helicity will come
into play. Hence, hail and a tornado or two are secondary risks.
Best instability, and thus severe risk, will be east of the
Blue Ridge.

By mid-late afternoon, drier air will be working in as the cold
front lifts northeast. There could still be some residual
showers as cooler air rushes in, but the thunder threat will be
over. Wouldn't rule out some small hail due to low freezing
level. Gradient winds will be quite strong in the cool sector,
with mean layer mixing above 30 kt. Am not going with a Wind
Advisory anywhere yet, but that may be a consideration.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
The air mass will continue to dry out tonight as the low lifts
northeast and colder/drier air move in. However, northwest flow
will be fairly deep, with numerous shortwaves to enhance lift.
The only question will be how cold will it get. It appears to be
sufficient for a period of upslope snow for the western slopes
of the Appalachians late tonight into Friday. Several inches
likely, but am not quite as certain as to how wet this snow will
be. Considering its April, the answer is probably it will be...
and that cuts down on ratios. There is room for another model
run before any possible Advisories.

The 500 mb trough axis associated with the upper low pivots
through Friday morning. Consequences of that will be chance
showers almost areawide, followed by another good burst of wind
given deep mixing. Not quite as much wind in the mean layer as
today, but should still be some 30 kt gusts.

Heights finally start to rise Friday night, and continue to do
so through Saturday. Still a tight pressure gradient, so
anticipate gusty winds will continue...especially during the day
with diurnal mixing. Temperatures will start to rebound as well.
But, night time temps on the cool side. Think there will be too
much wind for frost until Saturday night. The cooler of the two
nights will be Friday night. A freeze in outlying areas not out
of the realm of possibility. Saturday night will be a pinch
warmer, but areas of frost possible Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will be to the south Sunday. Upper level ridging will
move overhead by Sunday night resulting in dry conditions through
the start of the work week. High pressure will move off the coast
Sun night and southerly flow will increase by Monday. SW flow will
continue through Tuesday. A cold front will cross the region Tuesday-
Tuesday night bringing the chance for rain showers.

Temperatures will be above normal Sun-Tue. Cooler air returns for
Wednesday.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
IFR conditions affecting the terminals at the moment as round
one of rain/storms overspread low level stable airmass. Still
have some improvement as this round moves out and warm front
lifts north to at least DC, but exact evolution still somewhat
question, as round two of showers and storms quickly moves east
during the midday hours.

A cold front will accompany the second round of storms with a
wind shift to the SW. Some strong storms will be possible. Wind
gusts to 40-50kt will be the biggest threat, centered near 15-16Z
for CHO/MRB, 17-18Z for the metros...give or take an hour or
two. Brief aob IFR probable if a thunderstorm directly affects
an airfield.

From late this afternoon through tonight, VFR will prevail.
Gusty winds (30-35 kt) likely as the direction veers from
southwest to northwest. Winds will subside overnight before
picking back up again Friday. An upper level trough may bring
more brief MVFR on Friday, followed by gusty winds.

General improvement will come through Saturday night under VFR.
Winds will decrease through the period but remain gusty.

VFR conditions expected Sun-Mon as well.

&&

.MARINE...
Winds have become southerly and increased south of the warm
front which stretches from Piney Point to Plum Point. Expect
winds on northern waters to increase as the day progresses.
Initial round of rain and storms posing more of a lightning
threat than wind. Not only will there be a gradient concern,
but another period of thunderstorms will affect the waters
during the midday, bringing 40-50+ kt winds. Gradient winds
behind the storms will support Gales, late afternoon into
evening. Winds will diminish somewhat overnight, but another
disturbance will bring a renewed period of strong gusty winds
Friday into Friday evening. Have extended the Gale Warning for
all waters into Friday. Small Craft Advisories likely after that
Friday night and Saturday as the pressure gradient slowly
relaxes.

Southerly winds are expected on the waters Sun-Tue, but finally
below Small Craft thresholds.

&&

.TIDES/COASTAL FLOODING...
Water levels running 1.5 to 2 feet above astronomical
predictions. Have therefore needed to make some adjustments to
Advisories. Have added Calvert and southern Baltimore, where
anomalies support at least grazing minor thresholds. Have held
off on Harford for now considering high tide is not until 7 PM.

On the Potomac, southwest DC and Alexandria should match
previous cycle if not exceed it by a few inches. Have an
Advisory in effect through the day. Dahlgren will need to be
monitored as well, considering how close it came overnight.

Should have strong westerly winds tonight behind a cold front,
turning northwest by Friday. We are forecasting a gradual
decrease. While that will be the case, it remains to be seen how
quickly anomalies will be driven out. We may not be completely
out of the woods for the Thursday night into Friday morning
tide cycle.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 8 PM EDT this evening for DCZ001.
MD...Coastal Flood Advisory until 3 PM EDT this afternoon for
     MDZ017-018.
     Coastal Flood Advisory until 9 PM EDT this evening for MDZ011-
     014.
VA...Coastal Flood Advisory until 8 PM EDT this evening for VAZ054.
WV...None.
MARINE...Gale Warning until 6 PM EDT Friday for ANZ530>543.

&&

SYNOPSIS...HTS
NEAR TERM...ADS/HTS
SHORT TERM...HTS
LONG TERM...HSK
AVIATION...ADS/HSK/HTS
MARINE...ADS/HSK/HTS
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Apr 6, 12:50 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1250 PM EDT Thu Apr 6 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-071000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1250 PM EDT Thu Apr 6 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 5 pm this afternoon
for the outlook area. Damaging winds and large hail are the
primary threats. An isolated tornado cannot be ruled out.

Strong wind gusts may continue in the wake of the cold front late
this afternoon and evening.

A Gale Warning is in effect for the Maryland portion of the
Chesapeake Bay and tidal Potomac River.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Warning has been issued for the Maryland portion of the
Chesapeake Bay and tidal Potomac River Friday.

Areas of frost will be possible west of I-95 early Saturday and Sunday
mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-071000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1250 PM EDT Thu Apr 6 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect for portions of northern
Virginia...central maryland and central Virginia until 5 pm.
Damaging winds and large hail are the primary threats. An
isolated tornado cannot be ruled out.

A Wind advisory is in effect through tonight for the ridge tops of
the Allegheny and Potomac Highlands as well as the Blue Ridge
Mountains. A Winter Weather Advisory is in effect tonight for
locations along and west of the Allegheny Front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The Winter Weather Advisory continues through 2 pm Friday and the
Wind Advisory continues until 8 pm Friday evening.

A freeze will be possible early Saturday morning west of the Blue
Ridge. Areas of frost will be possible areawide early Sunday
morning. The growing season has started along and east of the I-81
corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Local storm report, Apr 6, 12:28 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     TSTM WND GST     1 WSW NASONS            38.25N  78.04W
04/06/2017  M61 MPH          ORANGE             VA   AWOS

&&

EVENT NUMBER LWX1701684

ADS
Local storm report, Apr 6, 12:34 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     MARINE TSTM WIND POINT LOOKOUT           38.04N  76.32W
04/06/2017  M61 MPH          ANZ537             MD   BUOY

&&

EVENT NUMBER LWX1701685

WOODY!
Local storm report, Apr 6, 12:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1255 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     MARINE TSTM WIND 5 SSE FISHING CREEK     38.26N  76.18W
04/06/2017  M40 MPH          ANZ543             MD   BUOY

&&

EVENT NUMBER LWX1701686

WOODY!
Local storm report, Apr 6, 1:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
110 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     MARINE TSTM WIND 17 NE SMITH ISLAND      38.14N  75.79W
04/06/2017  M43 MPH          ANZ543             VA   BUOY

&&

EVENT NUMBER LWX1701687

WOODY!
Local storm report, Apr 6, 1:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
122 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TSTM WND DMG     THORNHILL               38.15N  77.97W
04/06/2017                   ORANGE             VA   TRAINED SPOTTER

            MULTIPLE TREES MORE THAN 1 FT IN DIAMETER DOWN.
            STRUCTURAL DAMAGE FROM WIND AND A BARN WAS BLOWN DOWN

&&

EVENT NUMBER LWX1701688

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:32 AM EDTWinter Weather AdvisoryLWXHighland27 hr
Apr 6, 11:41 AM EDTSpecial Marine WarningLWX64 min
Apr 6, 11:41 AM EDTSevere Thunderstorm WarningLWXKing George, Stafford38 min
Apr 6, 12:03 PM EDTSpecial Marine WarningLWX87 min
Apr 6, 12:17 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania29 min
Apr 6, 12:43 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, Orange, Prince William, Spotsylvania and 4 more47 min
Apr 6, 12:50 PM EDTWind AdvisoryLWXAlbemarle, Amherst, Augusta, Clarke, Frederick, Greene and 13 more30 hr
Apr 6, 1:00 PM EDTSpecial Marine WarningLWX45 min
Apr 6, 1:12 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, Stafford and 5 more48 min
Apr 6, 1:53 PM EDTSpecial Marine WarningLWX82 min
Apr 6, 2:30 PM EDTSpecial Marine WarningLWX90 min
Apr 6, 4:21 PM EDTSpecial Marine WarningLWX54 min
Apr 6, 4:24 PM EDTFreeze WatchLWXAlbemarle, Amherst, Augusta, Clarke, Culpeper, Fauquier and 17 more21 hr
Apr 6, 7:57 PM EDTSmall Craft AdvisoryLWX48 hr
Apr 6, 3:18 AM EDTCoastal Flood AdvisoryLWXCalvert, Harford, Saint Mary's25 hr
Apr 6, 1:57 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Howard, Montgomery48 min
Apr 6, 2:01 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Calvert, Howard, Montgomery, Prince George's and 1 more44 min
Apr 6, 2:48 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford27 min
Apr 6, 4:18 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Prince George's, Saint Mary's27 min
Apr 6, 6:15 PM EDTAreal Flood WarningLWXBaltimore6 hr

Nearby

Tornado Warnings in Virginia, 2017Tornado Warnings in Maryland, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.